Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Nov 7, 2017, 12:04 AM CST for Davidson County, Tennessee. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2017, 12:04 AM CST (06:04 UTC)
- Expired
- Nov 8, 2017, 12:04 AM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Davidson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Belle Meade (BMDT1). The gauge peaked at 10.35 ft at Nov 7, 2017, 12:00 AM CST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
529 WGUS44 KOHX 070604 FLWOHX Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Nashville TN 1204 AM CST Tue Nov 7 2017 ...The National Weather Service in Nashville, Tn has issued a flood warning for the following rivers in middle Tennessee... Richland Creek At Belle Meade Near Harding Place AFFECTING Davidson County .Thunderstorms with heavy rain have caused creek in southern Davidson County to rise above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-071804- /O.NEW.KOHX.FL.W.0017.171107T0604Z-000000T0000Z/ /BMDT1.2.ER.171107T0511Z.171107T0545Z.000000T0000Z.UU/ 1204 AM CST Tue Nov 7 2017 The National Weather Service in Nashville, Tn has issued a * Flood Warning for The Richland Creek At Belle Meade Near Harding Place * From early this morning until further notice. * At 11PM Monday the stage was...10.0 feet * Flood stage is 7.0 feet. * The river will rise to near 11.0 feet then begin falling. * At 11.0 feet...The parking lot of Belle Meade Terrace condominiums begins to flood. * At 10.0 feet...The parking area near the creek and Harding Place begins to be flooded. && LAT...LON 3606 8690 3617 8689 3616 8683 3606 8680 $$ Shamburger
1 follow-up statement
628 WGUS84 KOHX 071427 FLSOHX Flood Statement National Weather Service Nashville TN 827 AM CST Tue Nov 7 2017 ...The flood warning is cancelled for the following rivers in Tennessee... Richland Creek At Belle Meade Near Harding Place AFFECTING Davidson County .Water levels on Richland Creek will continue to subside this morning, and the Flood Warning has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-071457- /O.CAN.KOHX.FL.W.0017.000000T0000Z-171107T1427Z/ /BMDT1.2.ER.171107T0511Z.171107T0605Z.171107T0820Z.UU/ 827 AM CST Tue Nov 7 2017 The Flood Warning is cancelled for The Richland Creek At Belle Meade Near Harding Place * Until 12/31 17:59. * At 07AM Tuesday the stage was 4.0 feet and falling. * Flood stage is 7.0 feet. * Water levels have fallen below Flood Stage and will continue to subside this morning. && LAT...LON 3606 8690 3617 8689 3616 8683 3606 8680 $$ 05
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Nov 6, 11:23 PM CST, 41 minutes earlier.
Area forecast discussion, Nov 6, 11:23 PM CST, 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1123 PM CST Mon Nov 6 2017 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Latest radar imagery shows widespread light to moderate rain with a few embedded thunderstorms continues to spread eastward across Middle Tennessee, now entering the Upper Cumberland. Regional radar imagery shows activity still extends westward into Arkansas, so off and on rain with some lightning and thunder will continue through the night before ending from west to east after sunrise Tuesday morning. Have raised pops this evening and tonight in line with latest HRRR model runs. Surface observations show frontal boundary has sagged southward to just south of the Alabama border, with all of Middle Tennessee now in the stable cool surface layer north of the front. Temperatures will therefore remain steady or only drop slightly the rest of the night. OOZ OHX sounding shows elevated instability up to 250 J/Kg is present north of the front along with deep layer shear up to 55 knots, so cannot rule out an isolated strong storm or two with small hail overnight - mainly across southern counties closer to the surface front. && .AVIATION... 06Z TAF DISCUSSION. As of 05Z a few thunderstorms are training across the I-40 corridor of middle TN. Earlier there was some strong gusty winds but now the main threat is heavy rainfall through 10Z or so. All TAF sites are IFR to LIFR and will stay that way for the overnight hours. Even after the rain tappers off /around 12Z or so/ to -DZ ceilings will still be IFR. Winds are in the process to turning northerly and expect gusty north winds of 15KTs or so around 22Z and then becoming sustained at 7-10KTs after sunset. CKV will be the first to improve and have it becoming MVFR around 02Z. This may be a bit optimistic. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........12
Hazardous weather outlook, Nov 6, 10:43 AM CST, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1043 AM CST Mon Nov 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071645- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1043 AM CST Mon Nov 6 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms may develop from the early evening through the early overnight hours mainly west of I-65. If stronger storms develop, heavy rain, gusty winds, and small hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 6, 11:16 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 PM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 2 SE LA VERGNE 35.98N 86.55W
11/06/2017 E2.00 INCH RUTHERFORD TN TRAINED SPOTTER
REPORT OF 3-6 INCHES OF WATER ON ROCK SPRINGS ROAD NEAR
OLD NASHVILLE HIGHWAY. THE ROADWAY IS STILL PASSABLE.
&&
EVENT NUMBER OHX1700814
FBORDENLocal storm report, Nov 6, 11:27 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 PM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLOOD 2 SE OAK HILL 36.05N 86.76W
11/06/2017 DAVIDSON TN TRAINED SPOTTER
VIDEO SHOWED HILL ROAD FLOODED IN CRIEVE HALL AREA
&&
EVENT NUMBER OHX1700815
SHAMBURGERLocal storm report, Nov 6, 11:29 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD 3 NW BRENTWOOD 36.03N 86.82W
11/06/2017 WILLIAMSON TN TRAINED SPOTTER
STREET FLOODING REPORTED IN BRENTWOOD NEAR SCALES
ELEMENTARY SCHOOL
1100 PM FLOOD 2 SE LA VERGNE 35.98N 86.55W
11/06/2017 RUTHERFORD TN TRAINED SPOTTER
REPORT OF 3-6 INCHES OF WATER ON ROCK SPRINGS ROAD NEAR
OLD NASHVILLE HIGHWAY. THE ROADWAY IS STILL PASSABLE.
1102 PM FLOOD 5 W BELLE MEADE 36.09N 86.94W
11/06/2017 DAVIDSON TN TWITTER
STREET FLOODING REPORTED ON SAWYER BROWN ROAD IN
BELLEVUE WITH UNCONFIRMED REPORT OF SOME CARS STALLED
OUT IN FLOOD WATERS
1125 PM FLOOD 2 SE OAK HILL 36.05N 86.76W
11/06/2017 DAVIDSON TN TRAINED SPOTTER
VIDEO SHOWED HILL ROAD FLOODED IN CRIEVE HALL AREA
&&
EVENT NUMBER OHX1700812 OHX1700814 OHX1700813 OHX1700815
SHAMBURGERLocal storm report, Nov 6, 11:54 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 3 NW FAIRVIEW 36.01N 87.17W
11/06/2017 WILLIAMSON TN 911 CALL CENTER
A REPORT OF ONE TREE DOWN. IT WAS CLEARED FAIRLY
QUICKLY.
&&
EVENT NUMBER OHX1700816
FBORDENLocal storm report, Nov 6, 11:57 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 PM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
11/06/2017 WILLIAMSON TN 911 CALL CENTER
REPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND
THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD.
TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX1700817
FBORDENLocal storm report, Nov 6, 11:59 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 5 NW FRANKLIN 35.98N 86.90W
11/06/2017 WILLIAMSON TN 911 CALL CENTER
REPORT OF A TREE DOWN. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX1700818
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:02 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 28 min |
| Nov 6, 8:28 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Nov 6, 9:12 PM CST | Special Weather Statement | OHX | Dickson | 48 min |
| Nov 6, 9:44 PM CST | Special Weather Statement | OHX | Williamson | 46 min |
| Nov 6, 9:49 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 41 min |
| Nov 6, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 31 min |
| Nov 6, 10:26 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 2 hr |
| Nov 6, 10:28 PM CST | Special Weather Statement | OHX | Rutherford | 47 min |
| Nov 6, 10:32 PM CST | Special Weather Statement | OHX | Coffee, Warren | 43 min |
| Nov 6, 11:17 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 118 min |
| Nov 6, 11:53 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 112 min |
| Nov 7, 12:06 AM CST | River Flood Advisory | OHX | Davidson | 53 min |
| Nov 7, 12:16 AM CST | River Flood Advisory | OHX | Davidson | 23 hr |
| Nov 7, 12:28 AM CST | River Flood Advisory | OHX | Davidson | 29 min |
| Nov 7, 12:40 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:52 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:54 AM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Van Buren, Warren and 2 more | 3 hr |
| Nov 7, 1:43 AM CST | Special Weather Statement | OHX | Cannon, DeKalb | 47 min |
| Nov 7, 2:19 AM CST | Special Weather Statement | OHX | Van Buren, Warren | 41 min |
| Nov 7, 2:36 AM CST | River Flood Warning | OHX | Davidson | 17 hr |
| Nov 7, 3:31 AM CST | River Flood Warning | OHX | Davidson | 12 hr |
| Nov 7, 4:41 AM CST | Areal Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 15 hr |
| Nov 7, 5:12 AM CST | Special Weather Statement | OHX | Cannon | 33 min |
| Nov 7, 5:25 AM CST | Areal Flood Warning | OHX | Cannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more | 6 hr |
| Nov 7, 5:44 AM CST | Flash Flood Warning | OHX | DeKalb | 3 hr |
| Nov 7, 6:12 AM CST | Areal Flood Warning | OHX | Cumberland, Putnam, White | 6 hr |
| Nov 7, 6:25 AM CST | River Flood Advisory | OHX | Cheatham | 17 hr |
| Nov 7, 6:25 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 13 hr |
| Nov 7, 6:39 AM CST | River Flood Advisory | OHX | Hickman | 11 hr |
| Nov 7, 7:10 AM CST | River Flood Warning | OHX | Cheatham | 19 hr |
| Nov 7, 11:24 AM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Smith, White, Wilson | 3 hr |
| Nov 7, 12:08 PM CST | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.